Alert archive / Virginia / River Flood Warnings in 2012

River Flood Warning 1, NWS Wakefield, VA

March 2, 2012Chesterfield County, Henrico County, City of Richmond, Virginia

NWS Wakefield, VA issued this river flood warning at Mar 2, 2012, 11:20 PM EST for Chesterfield County, Henrico County, City of Richmond, Virginia. It took effect at Mar 3, 2012, 1:20 AM EST. It was in force for 45 hr.

The area

The counties it named.

The facts

Issued
Mar 2, 2012, 11:20 PM EST (04:20 UTC)
In effect from
Mar 3, 2012, 1:20 AM EST
Expired
Mar 4, 2012, 10:00 PM EST
In force
45 hr
Issued by
NWS Wakefield, VA
Flood severity
Minor

Counties Chesterfield County, VA, City of Richmond, VA, Henrico County, VA

The radar

The Norfolk radar (KAKQ), 66 km from the middle of the area, began a volume at 04:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point James River (VA) at Richmond-Westham (RMDV2). The gauge peaked at 13.24 ft at Mar 3, 2012, 6:00 PM EST.

actionminormoderate81012141603/0303/0403/0503/06
Action stage
9 ft
Minor stage
12 ft
Moderate stage
15 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02037500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

024 
WGUS41 KAKQ 030420
FLWAKQ
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WAKEFIELD, VA
1120 PM EST FRI MAR 2 2012

...THE NATIONAL WEATHER SERVICE IN WAKEFIELD VA HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN VIRGINIA...

  JAMES RIVER AT RICHMOND WESTHAM AFFECTING RICHMOND (CITY)...
  CHESTERFIELD AND HENRICO COUNTIES
FOR THE LOWER JAMES BASIN...INCLUDING RICHMOND WESTHAM...MINOR 
FLOODING IS FORECAST.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE USE EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO 
HIGHER GROUND IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY.

GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT 
WWW.WEATHER.GOV/AKQ.  CLICK ON THE RIVERS AND LAKES AHPS LINK ON THE 
LEFT HAND SIDE MENU. 

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES...


&&

VAC041-087-760-031620-
/O.NEW.KAKQ.FL.W.0001.120303T1700Z-120305T1200Z/
/RMDV2.1.ER.120303T1700Z.120304T0600Z.120305T0600Z.NO/
1120 PM EST FRI MAR 2 2012

* AT 11:15 PM FRIDAY THE STAGE WAS 11.8 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE EARLY SATURDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 12.3 FEET BY SUNDAY EVENING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY EARLY MONDAY MORNING.
* AT 12.0 FEET...FLOOD STAGE. MINOR FLOODING ALONG BOTH BANKS...NO 
  DAMAGE AT THIS LEVEL.
THIS RIVER LEVEL IS COMPARABLE TO A PREVIOUS CREST OF 12.2 FEET ON 
MAY 9 1998.  

$$
7 follow-up statements
335 
WGUS81 KAKQ 030622
FLSAKQ
FLOOD STATEMENT...UPDATED
NATIONAL WEATHER SERVICE WAKEFIELD, VA
122 AM EST SAT MAR 3 2012

FOR THE LOWER JAMES BASIN...INCLUDING RICHMOND WESTHAM...MINOR 
FLOODING IS OCCURRING AND IS EXPECTED TO CONTINUE.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE USE EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO 
HIGHER GROUND IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY.

GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT 
WWW.WEATHER.GOV/AKQ.  CLICK ON THE RIVERS AND LAKES AHPS LINK ON THE 
LEFT HAND SIDE MENU. 

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES...


&&

VAC041-087-760-031822-
/O.EXT.KAKQ.FL.W.0001.120303T0620Z-120305T1200Z/
/RMDV2.1.ER.120303T0435Z.120303T1200Z.120305T0600Z.NO/
122 AM EST SAT MAR 3 2012

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER AT RICHMOND WESTHAM
* UNTIL MONDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 12:30 AM SATURDAY THE STAGE WAS 12.3 FEET 
* FLOOD STAGE IS 12.0 FEET 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 12.7 FEET BY 7 AM THIS
  MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY MONDAY 
  MORNING.
* AT 13.0 FEET...APPROXIMATELY 20 ACRES OF LOWLAND FLOODED IN 
  VICINITY OF GAGE.
THIS RIVER LEVEL IS COMPARABLE TO A PREVIOUS CREST OF 12.7 FEET ON 
MAR 9 2011.  

$$
215 
WGUS81 KAKQ 031145
FLSAKQ
FLOOD STATEMENT...UPDATED
NATIONAL WEATHER SERVICE WAKEFIELD, VA
645 AM EST SAT MAR 3 2012

FOR THE LOWER JAMES BASIN...INCLUDING RICHMOND WESTHAM...MINOR 
FLOODING IS OCCURRING AND IS EXPECTED TO CONTINUE.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE USE EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO 
HIGHER GROUND IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY.

GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT 
WWW.WEATHER.GOV/AKQ.  CLICK ON THE RIVERS AND LAKES AHPS LINK ON THE 
LEFT HAND SIDE MENU. 

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES...


&&

VAC041-087-760-032345-
/O.CON.KAKQ.FL.W.0001.000000T0000Z-120305T1200Z/
/RMDV2.1.ER.120303T0435Z.120303T1200Z.120305T0600Z.NO/
645 AM EST SAT MAR 3 2012

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER AT RICHMOND WESTHAM
* UNTIL MONDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 06:30 AM SATURDAY THE STAGE WAS 13.1 FEET 
* FLOOD STAGE IS 12.0 FEET 
* FORECAST...THE RIVER WILL CONTINUE CREST NEAR 13.3 FT BY LATE THIS
  MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY MONDAY 
  MORNING.
* AT 13.0 FEET...APPROXIMATELY 20 ACRES OF LOWLAND FLOODED IN 
  VICINITY OF GAGE.
THIS RIVER LEVEL IS COMPARABLE TO A PREVIOUS CREST OF 15.1 FEET ON 
APR 18 2011.  

$$
512 
WGUS81 KAKQ 031749
FLSAKQ
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE WAKEFIELD, VA
1249 PM EST SAT MAR 3 2012

FOR THE LOWER JAMES BASIN...INCLUDING RICHMOND WESTHAM...MINOR 
FLOODING IS OCCURRING AND IS EXPECTED TO CONTINUE.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE USE EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO 
HIGHER GROUND IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY.

GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT 
WWW.WEATHER.GOV/AKQ.  CLICK ON THE RIVERS AND LAKES AHPS LINK ON THE 
LEFT HAND SIDE MENU. 

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES...


&&

VAC041-087-760-040549-
/O.EXT.KAKQ.FL.W.0001.000000T0000Z-120304T1800Z/
/RMDV2.1.ER.120303T0435Z.120303T1730Z.120304T1200Z.NO/
1249 PM EST SAT MAR 3 2012

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER AT RICHMOND WESTHAM
* UNTIL SUNDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 12:30 PM SATURDAY THE STAGE WAS 13.2 FEET 
* FLOOD STAGE IS 12.0 FEET 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  SUNDAY AFTERNOON. 
* AT 13.0 FEET...APPROXIMATELY 20 ACRES OF LOWLAND FLOODED IN 
  VICINITY OF GAGE.
THIS RIVER LEVEL IS COMPARABLE TO A PREVIOUS CREST OF 15.1 FEET ON 
APR 18 2011.  

$$
278 
WGUS81 KAKQ 032047
FLSAKQ
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE WAKEFIELD, VA
347 PM EST SAT MAR 3 2012

FOR THE LOWER JAMES BASIN...INCLUDING RICHMOND WESTHAM...MINOR 
FLOODING IS OCCURRING AND IS EXPECTED TO CONTINUE.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE USE EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO 
HIGHER GROUND IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY.

GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT 
WWW.WEATHER.GOV/AKQ.  CLICK ON THE RIVERS AND LAKES AHPS LINK ON THE 
LEFT HAND SIDE MENU. 

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES...


&&

VAC041-087-760-040847-
/O.EXT.KAKQ.FL.W.0001.000000T0000Z-120304T1950Z/
/RMDV2.1.ER.120303T0435Z.120304T0000Z.120304T1350Z.NO/
347 PM EST SAT MAR 3 2012

...FLOOD WARNING EXTENDED UNTIL SUNDAY AFTERNOON...THE FLOOD WARNING 
CONTINUES FOR
  THE JAMES RIVER AT RICHMOND WESTHAM
* UNTIL SUNDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 03:30 PM SATURDAY THE STAGE WAS 13.2 FEET 
* FLOOD STAGE IS 12.0 FEET 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 13.3 FEET  
  THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW 
  MORNING.
* AT 13.0 FEET...APPROXIMATELY 20 ACRES OF LOWLAND FLOODED IN 
  VICINITY OF GAGE.
THIS RIVER LEVEL IS COMPARABLE TO A PREVIOUS CREST OF 13.4 FEET ON 
MAR 15 2010.  

$$
342 
WGUS81 KAKQ 040238
FLSAKQ
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE WAKEFIELD, VA
938 PM EST SAT MAR 3 2012

FOR THE LOWER JAMES BASIN...INCLUDING RICHMOND WESTHAM...MINOR 
FLOODING IS OCCURRING AND IS EXPECTED TO CONTINUE.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE USE EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO 
HIGHER GROUND IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY.

GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT 
WWW.WEATHER.GOV/AKQ.  CLICK ON THE RIVERS AND LAKES AHPS LINK ON THE 
LEFT HAND SIDE MENU. 

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES...


&&

VAC041-087-760-041438-
/O.EXT.KAKQ.FL.W.0001.000000T0000Z-120304T2000Z/
/RMDV2.1.ER.120303T0435Z.120304T0130Z.120304T1400Z.NO/
938 PM EST SAT MAR 3 2012

...FLOOD WARNING EXTENDED UNTIL SUNDAY AFTERNOON...

THE FLOOD WARNING CONTINUES FOR THE JAMES RIVER AT RICHMOND
WESTHAM

* UNTIL SUNDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 08:30 PM SATURDAY THE STAGE WAS 13.2 FEET 
* FLOOD STAGE IS 12.0 FEET 
* FORECAST...THE RIVER...IS CRESTING TONIGHT AT 13.24 FT...AND WILL
  FALL TO BELOW FLOOD STAGE LATE SUNDAY MORNING.
* AT 13.0 FEET...APPROXIMATELY 20 ACRES OF LOWLAND ARE FLOODED IN 
  VICINITY OF GAGE.
THIS RIVER LEVEL IS COMPARABLE TO A PREVIOUS CREST OF 13.4 FEET ON 
MAR 15 2010.

$$
134 
WGUS81 KAKQ 041116
FLSAKQ
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE WAKEFIELD, VA
616 AM EST SUN MAR 4 2012

FOR THE LOWER JAMES BASIN...INCLUDING RICHMOND WESTHAM...MINOR 
FLOODING IS OCCURRING AND IS EXPECTED TO CONTINUE.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE USE EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO 
HIGHER GROUND IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY.

GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT 
WWW.WEATHER.GOV/AKQ.  CLICK ON THE RIVERS AND LAKES AHPS LINK ON THE 
LEFT HAND SIDE MENU. 

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES...


&&

VAC041-087-760-042316-
/O.EXT.KAKQ.FL.W.0001.000000T0000Z-120305T0025Z/
/RMDV2.1.ER.120303T0435Z.120304T0130Z.120304T1825Z.NO/
616 AM EST SUN MAR 4 2012

...FLOOD WARNING EXTENDED UNTIL THIS EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE JAMES RIVER AT RICHMOND WESTHAM
* UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 05:30 AM SUNDAY THE STAGE WAS 12.9 FEET 
* FLOOD STAGE IS 12.0 FEET 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS AFTERNOON.
* AT 13.0 FEET...APPROXIMATELY 20 ACRES OF LOWLAND FLOODED IN 
  VICINITY OF GAGE.
THIS RIVER LEVEL IS COMPARABLE TO A PREVIOUS CREST OF 14.8 FEET ON 
MAR 12 2011.  

$$
044 
WGUS81 KAKQ 041931
FLSAKQ
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE WAKEFIELD, VA
231 PM EST SUN MAR 4 2012

FOR THE LOWER JAMES BASIN...INCLUDING RICHMOND WESTHAM...MINOR 
FLOODING IS OCCURRING AND IS EXPECTED TO CONTINUE.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE USE EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO 
HIGHER GROUND IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY.

GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT 
WWW.WEATHER.GOV/AKQ.  CLICK ON THE RIVERS AND LAKES AHPS LINK ON THE 
LEFT HAND SIDE MENU. 

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES...


&&

VAC041-087-760-050300-
/O.EXT.KAKQ.FL.W.0001.000000T0000Z-120305T0300Z/
/RMDV2.1.ER.120303T0435Z.120304T0130Z.120304T2100Z.NO/
231 PM EST SUN MAR 4 2012

...FLOOD WARNING EXTENDED UNTIL THIS EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE JAMES RIVER AT RICHMOND WESTHAM
* UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 01:30 PM SUNDAY THE STAGE WAS 12.4 FEET 
* FLOOD STAGE IS 12.0 FEET 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATE THIS AFTERNOON.
* AT 12.0 FEET...FLOOD STAGE. MINOR FLOODING ALONG BOTH BANKS...NO 
  DAMAGE AT THIS LEVEL.
THIS RIVER LEVEL IS COMPARABLE TO A PREVIOUS CREST OF 12.7 FEET ON 
MAR 9 2011.  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this river flood warning went out at Mar 2, 10:24 PM EST, 56 minutes earlier.

Area forecast discussion, Mar 2, 10:24 PM EST, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
1024 PM EST FRI MAR 2 2012

.SYNOPSIS...
A WARM FRONT WILL SLOWLY LIFT NORTH ACROSS THE REGION OVERNIGHT. A
COLD FRONT WILL THEN CROSS THE MID ATLANTIC STATES SATURDAY. A
RETURN TO MUCH COOLER CONDITIONS IS EXPECTED SUNDAY THROUGH EARLY
NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
A WARM FRONT QUICKLY LIFTS NORTH THROUGH OUR AREA DURING THE
OVERNIGHT HOURS....ALLOWING TEMPS TO CONTINUE TO RISE FROM THEIR
CURRENT LEVELS (MID 40S NW TO THE LOW 60S SE). NOT SEEING ANY OBS
SUGGESTING DENSE FOG ATTM...BUT LOWERING VISIBILITIES IN OUR SW
ZONES HAVE CAUSED SOME CONCERN FOR PATCHY DENSE FOG DURING THE NEXT
SEVERAL HOURS AS THE WARM FRONT LIFTS NORTH. AS SUCH...HAVE ADD
AREAS OF FOG INTO OUR WESTERN AREAS FOR THE NEXT SEVERAL HOURS AND
WILL CONTINUE TO MONITOR TO SEE IF A SPECIAL WX STATEMENT IS
NEEDED. A COLD FRONT APPROACHES THE AREA TOWARD DAYBREAK AND WILL
BRING A ROUND OF SHOWERS AND THUNDERSTORMS BACK INTO THE REGION
STARTING BETWEEN 08Z-10Z. WHILE THUNDERSTORMS AND HEAVY DOWNPOURS WILL
IMPACT THE REGION LATE TONIGHT...THE THREAT OF SEVERE WX REMAINS
LOW GIVEN LIMITED INSTABILITY AND LACK OF DECENT UPR LEVEL
FORCING. THAT'S NOT TO SAY THEY THERE CANNOT BE SOME LOCALIZED
DAMAGING WIND GUSTS IN THE STRONGEST STORMS (ESPECIALLY ACROSS THE
SOUTHERN TIER OF VA) GIVEN THE GOOD AMOUNT OF UNIDIRECTIONAL
SHEAR..BUT THE OVERALL THREAT IS LOW.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY/...
SATURDAY...THE AFOREMENTIONED COLD FRONT WILL SWING INTO THE
NORTHWESTERN HALF OF THE CWA SATURDAY MORNING AND MAKE ITS WAY
TOWARD THE SOUTHEASTERN HALF OF THE AREA BY SATURDAY AFTERNOON.
BEST INSTABILITY AND DYNAMICS FOR THUNDERSTORM DEVELOPMENT ARE
LOCATED JUST AHEAD OF AND ALONG THE COLD FRONT...CREATING A CHANCE
FOR THUNDERSTORMS DURING THE MORNING HOURS PRIOR TO PEAK HEATING.
VERY MOIST SKEW-T/SOUNDING PROFILES AND PWATS RANGING FROM 1.00 TO
1.50 INCHES STILL INDICATE THE POSSIBILITY OF MODERATE TO HEAVY
RAINFALL DURING THE FRONTAL PASSAGE...FOLLOWED BY RAPIDLY DRYING
LOW LEVELS BEHIND THE FRONT. WIND PROFILES SHOW UNIFORM WIND
DIRECTIONS PRIOR TO THE FROPA WHICH IMPLIES THAT CONVECTIVE LINE
SEGMENTS ARE POSSIBLE. THE ATMOSPHERIC DRYING AND POTENTIAL FOR
CONVECTIVE LINE SEGMENTS FURTHER SUPPORTS THE CHANCE FOR GUSTY
WINDS WITH ANY THUNDERSTORM ACTIVITY. THEREFORE THE MAIN WEATHER
IMPACTS WILL BE FROM THUNDERSTORMS THAT ARE CAPABLE OF PRODUCING
LOCALLY HEAVY RAINFALL AND GUSTY WINDS...BEGINNING IN THE NORTH
AND WEST DURING THE MORNING AND SHIFTING TO THE SOUTHEAST BY
AFTERNOON.

SATURDAY NIGHT THROUGH SUNDAY...MODELS ARE IN GOOD AGREEMENT WITH
STALLING THE COLD FRONT ALONG THE OUTER BANKS AND POINTS SOUTH
ALONG THE CAROLINA COASTLINE AS AN UPPER LEVEL TROUGH DIGS INTO THE
SOUTHEASTERN U.S. SATURDAY NIGHT. THE DIGGING TROUGH AND A
SECONDARY LOW PRESSURE CIRCULATION DEVELOPING ALONG THE SOUTHERN
END OF THE COLD FRONT WILL KEEP PRECIPITATION OVER NORTHEAST NC
AND NEAR THE SOUTHEAST VA COAST THROUGH SUNDAY. AS THE LOW NEAR THE
NORTH/SOUTH CAROLINA COAST BEGINS TO PUSH NORTHEAST...SHOWERS MAY
FLUCTUATE OR MOVE TOWARD THE LOWER EASTERN SHORE FROM TIME TO TIME
SATURDAY NIGHT AND SUNDAY MORNING. ADDITIONAL SHOWERS MAY DEVELOP
FURTHER BACK TO THE WEST/INLAND VIRGINIA BY SUNDAY AFTERNOON AS
THE BASE OF THE UPPER TROUGH MOVES OVERHEAD. BY SUNDAY EVENING ALL
PRECIPITATION SHOULD COME TO AN END AS THE UPPER TROUGH PUSHES IT
ALL OUT TO SEA.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
MODELS CONTINUE TO DIFFER IN BOTH TRACK AND MOISTURE FIELDS WITH
RESPECT TO A QUICK MOVING S/W "CLIPPER" PROGGED TO TRACK ACROSS
THE MID ATLANTIC REGION MONDAY. GIVEN THE MODEL DIFFERENCES..WILL
KEEP SLGHT CHC POPS ACROSS THE AREA DURING THE DAYLIGHT HOURS. COOL
WITH TEMPS HOLDING BETWEEN M-U40S GIVEN THE CLOUD COVERAGE AND NW
WIND FLOW.

DECENT CAA PROGGED BEHIND SYSTEM MONDAY NIGHT AND TUESDAY. TEMPS
MONDAY NIGHT DROP INTO THE M-U20S W OF CHES BAY AND U20-M30S ALONG
THE COAST ALONG WITH CLEARING SKIES. SUNNY TUESDAY AS CANADIAN HIGH
PRESSURE BUILDS INTO THE AREA. HIGHS IN THE M-U40S AT THE COASTS TO
50-55 W OF CHES BAY. LOWS TUES NIGHT U20S-L30S.

RIDGE AXIS MOVES OFFSHORE ALLOWING A RETURN SW FLOW TO DEVELOP BY
MID WEEK. DRY WED AND THURS WITH A WARMING TREND. HIGHS WED 60-65
AND 65-70 THURS. LOWS IN THE 40S.

NEXT FRONT APPROACHES THE REGION BY LATE NEXT FRIDAY. AT THIS
POINT...ADDED A SLGHT CHC POPS TO THE WESTERN COUNTIES. CONTINUED
WARM AHEAD OF THE BOUNDARY WITH HIGHS 65-70.

&&

.AVIATION /03Z SATURDAY THROUGH WEDNESDAY/...
WIDESPREAD IFR/NEAR IFR CONDITIONS ACROSS MUCH OF THE AREA AS WARM
FRONT GRADUALLY MOVES NWD. EXTREME SE VA/NE NC MOSTLY VFR AS WARM
FRONT HAS MOVED THROUGH THIS AREA. HOWEVER...EXPECT IFR IN CLDS/FOG
TO PREVAIL ALL AREAS EXCEPT KECG DURING MUCH OF THE NIGHT DUE TO
LACK OF MIXING BEHIND WARM FRONT AND HIGH LO LVL MOISTURE VALUES.
WITH THE EXCEPTION OF KSBY THROUGH 02Z...NO ADDITIONAL PRECIP
ANTICIPATED UNTIL AFTER 09Z...WHEN SHWRS/TSTMS BEGIN AFFECTING
TERMINALS...KRIC 10-13Z...KSBY 11-14Z...KPHF 12-16Z...KORF
13-17Z...AND KECG 14-18Z. BEST CHANCE FOR TSTMS WILL BE AT
KPHF...KORF...KECG.

VFR CONDITIONS WILL PREVAIL AFTER COLD FRONT PASSES AT KSBY AND
KRIC. BIG QUESTION MARK IS HOW MUCH CLEARING OCCURS SE VA/NE NC. NAM
IS MORE AGGRESSIVE IN MAINTAINING CLDS/PRECIP...WHILE GFS FASTER TO
CLR FRONT OFF COAST. HAVE TAKEN MIDDLE GROUND WITH SHUTTING OFF
PRECIP...BUT MAINTAINING SIGNIFICANT CLOUD COVER THROUGH 00Z SUN.
BOTH MODELS SUGGEST PRECIP WILL MOVE BACK INTO SE VA/NE NC SAT NIGHT
INTO SUN...WITH MVFR/IFR CONDITIONS POSSIBLE. VFR SHOULD PREVAIL AT
KRIC/SBY AND POSSIBLY KPHF.

&&

.MARINE...
SCA HEADLINES NOW UP ACROSS ALL WATERS AS SOUTHERLY FLOW INCREASES
OUT AHEAD OF COLD FRONT TONIGHT. FROPA ACROSS MARINE AREA BY 18Z
SAT SO EXPECT A WIND SHIFT TO W DURING THE AFTERNOON. BUFFER DATA
SUGGESTS GUSTS TO ABOUT 30 KTS ACROSS SOUTHERN MARINE AREAS LATE
TONIGHT AND SAT MORNING. WINDS QUICKLY SUBSIDE BY 00Z SUNDAY AS HIGH
PRESSURE BUILDS INTO REGION. HAVE EXTENDED THE SCA THROUGH SAT NIGHT
AS SEAS WILL NOT LIKELY DROP BELOW 5 FT UNTIL THEN.

NEXT THREAT FOR SCA HEADLINES COMES MONDAY NIGHT INTO TUES MORNING
AS A DECENT CAA SURGED PROGGED BEHIND A DEPARTING LOW PRESSURE.

&&

.TIDES/COASTAL FLOODING...
SEEING TIDES ACROSS MIDDLE CHESAPEAKE BAY AT 1- 1.5 FT ABOVE NORMAL
NEXT 12-24 HOURS. EVEN WITH THESE LEVELS...TIDE LEVELS SHOULD REMAIN
ABOUT 1/2 FOOT BELOW MINOR FLOODING THRESHOLDS.

&&

.CLIMATE...
SEE PNSAKQ FOR DETAILS ON METEOROLOGICAL WINTER (DEC-FEB) AT
RICHMOND AND NORFOLK (BOTH BEING 4TH WARMEST ON RECORD).

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EST SATURDAY FOR ANZ630>634.
     SMALL CRAFT ADVISORY UNTIL 1 AM EST SUNDAY FOR ANZ654-656-658.
     SMALL CRAFT ADVISORY UNTIL 4 AM EST SUNDAY FOR ANZ650-652.

&&

SYNOPSIS...JDM/BMD
NEAR TERM...JDM/BMD
SHORT TERM...BMD
LONG TERM...MPR
AVIATION...WRS/JEF
MARINE...WRS/MPR
TIDES/COASTAL FLOODING...MPR
CLIMATE...AKQ
Hazardous weather outlook, Mar 2, 4:03 PM EST, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
403 PM EST FRI MAR 2 2012

MDZ021>025-VAZ048-049-060>086-090-091-099-100-032115-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-
MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-
KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-JAMES CITY-YORK-
ACCOMACK-NORTHAMPTON VA-
403 PM EST FRI MAR 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...SOUTH CENTRAL
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

SHOWERS WITH EMBEDDED THUNDERSTORMS WILL OVERSPREAD THE AREA FROM
SOUTHWEST TO NORTHEAST WITH A WARM FRONT THROUGH THIS EVENING.
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE AT TIMES. EXPECT ANOTHER
ROUND OF SHOWERS AND STORMS TO MOVE IN FROM THE WEST LATE TONIGHT
WITH A COLD FRONT...CLOSER TO DAYBREAK.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SHOWERS WITH SCATTERED THUNDERSTORMS ARE EXPECTED SATURDAY
MORNING. THESE STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY
RAINFALL AND GUSTY WINDS. THE CHANCE FOR THUNDERSTORMS WILL
DECREASE BEHIND THE COLD FRONT BY EARLY SATURDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ012>017-030>032-102-VAZ087>089-092>098-032115-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-GREENSVILLE-SUSSEX-
SURRY-SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-
NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-
403 PM EST FRI MAR 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH
HAMPTON ROADS VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA.

.DAY ONE...TONIGHT.

SHOWERS WITH EMBEDDED THUNDERSTORMS WILL OVERSPREAD THE AREA FROM
SOUTHWEST TO NORTHEAST WITH A WARM FRONT THROUGH THIS EVENING.
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE AT TIMES. EXPECT ANOTHER
ROUND OF SHOWERS AND STORMS TO MOVE IN FROM THE WEST LATE TONIGHT
WITH A COLD FRONT...CLOSER TO DAYBREAK.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SHOWERS WITH SCATTERED THUNDERSTORMS ARE EXPECTED SATURDAY
MORNING THROUGH AFTERNOON. THESE STORMS WILL BE CAPABLE OF
PRODUCING LOCALLY HEAVY RAINFALL AND GUSTY WINDS. THE CHANCE FOR
THUNDERSTORMS WILL DECREASE BEHIND THE COLD FRONT BY EARLY
SATURDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ650-652-032115-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
403 PM EST FRI MAR 2 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ654-656-658-032115-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
403 PM EST FRI MAR 2 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>634-032115-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
403 PM EST FRI MAR 2 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE LOWER CHESAPEAKE BAY AND CURRITUCK SOUND.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEROSA

In the hours before

Special weather statement, Mar 2, 5:45 PM EST, 5 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
545 PM EST FRI MAR 2 2012

VAZ062>064-070>073-081>083-022315-
CAROLINE VA-CHARLES CITY VA-CHESTERFIELD VA-GOOCHLAND VA-HANOVER
VA-HENRICO VA-KING AND QUEEN VA-KING WILLIAM VA-NEW KENT VA-PRINCE
GEORGE VA-
545 PM EST FRI MAR 2 2012

...THUNDERSTORMS MOVING ACROSS CENTRAL VIRGINIA...

AT 544 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM ELMONT TO CLOVER HILL...OR FROM GLEN
ALLEN TO WOODLAKE SUBDIVISION...MOVING EAST AT 40 TO 45 MPH. THE
THUNDERSTORMS WILL BE NEAR...
  HANOVER AROUND 550 PM EST...
  STUDLEY AROUND 555 PM EST...
  WOODS EDGE AROUND 600 PM EST...
  MANQUIN AROUND 605 PM EST...
  WALKERTON AROUND 610 PM EST...
  MOUNTCASTLE AROUND 615 PM EST...

EXPECT OCCASIONAL CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS IS ALSO POSSIBLE. IF YOU
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN
INDOORS UNTIL AFTER THE STORMS HAVE PASSED.

LAT...LON 3776 7681 3727 7707 3730 7777 3779 7752

44
Special weather statement, Mar 2, 6:23 PM EST, 4 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
623 PM EST FRI MAR 2 2012

VAZ072-073-077-078-082>086-090-091-030000-
CHARLES CITY VA-GLOUCESTER VA-JAMES CITY VA-KING AND QUEEN VA-KING
WILLIAM VA-LANCASTER VA-MATHEWS VA-MIDDLESEX VA-NEW KENT
VA-NORTHUMBERLAND VA-YORK VA-
623 PM EST FRI MAR 2 2012

...STRONG THUNDERSTORMS MOVING INTO THE MIDDLE PENINSULA...

AT 622 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 6 MILES WEST OF LITTLE PLYMOUTH TO ADKINS
STORE...OR FROM KING AND QUEEN COURTHOUSE TO 5 MILES NORTHWEST OF
CHARLES CITY...MOVING EAST AT 55 MPH. THE STRONG THUNDERSTORMS WILL
BE NEAR...WALKERS AROUND 630 PM EST...CHURCH VIEW AROUND 635 PM
EST...WARREN MILL AROUND 640 PM EST...YORK RIVER STATE PARK AROUND
645 PM EST...KILMARNOCK AROUND 650 PM EST...AND GRAFTON AROUND 655
PM EST.

EXPECT OCCASIONAL CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS IS ALSO POSSIBLE. IF
YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN
INDOORS UNTIL AFTER THE STORMS HAVE PASSED.

LAT...LON 3739 7628 3734 7719 3766 7689 3772 7630
      3769 7629 3768 7631 3766 7631 3761 7627
      3761 7632 3758 7633 3756 7629 3755 7630
      3744 7624

WRS

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 1:34 AM ESTSpecial Weather StatementAKQFluvanna56 min
Mar 3, 4:39 AM ESTSpecial Weather StatementAKQCity of Norfolk, City of Portsmouth66 min

Nearby

River Flood Warnings in Virginia, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.